Yes and no. While suboxone was originally created to treat opiate addiction, it can create its own host of problems, including physical dependence. You are still depending on a drug to get through each day, and rapid suboxone detox can cause withdrawal symptoms similar to heroin or other opiates. Side effects can include cold or flu-like symptoms, headaches, sweating, trouble sleeping, nausea, mood swings, and difficulty breathing.

Risk of Overdose

Further, it is even possible to overdose on suboxone, a risk which is almost impossible to predict for each individual given that drug history, body weight, other medical issues, and a whole host of other factors can influence the drug’s effects. For these reasons, suboxone should only be taken under the guidance and direction of a medical professional, one who you have been entirely honest with about your drug history and any other issues.

Appropriate Usage

While suboxone doesn’t produce the euphoric effects of heroin and other abused opiates, it can still suppress withdrawal and produce some mind-altering effects, making this drug yet another one that is increasingly being sold and purchased illegally. If this drug is prescribed by a doctor for the purposes of “stepping down” opiate usage and easing the symptoms of detox, and their recommendations are followed, the odds of a resultant addiction are slim provided the addict is actively pursuing a program of recovery. However, if the drug is used more as a long-term or permanent solution, physical dependence will result and can be a costly and risky habit for opiate addicts.

Help is Available

If you are struggling with drugs or alcohol, call Serenity Acres to speak to an addictions professional today, at 1-800-203-2024.